Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 40, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 23, 2005, 5:44 PM MDT for Cassia County, Oneida County, Power County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2005, 5:44 PM MDT (23:44 UTC)
- Expired
- Jun 23, 2005, 6:14 PM MDT
- In force
- 30 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Cassia County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:20 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 23, 3:20 PM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 320 PM MDT THU JUN 23 2005 .DISCUSSION... RADAR LOOP AND OBSERVATIONS SHOWING TOWERING CU/SHOWERS POPPING ACROSS THE SOUTHERN HIGHLANDS WITH ANOTHER AREA DEVELOPING ACROSS FAR NORTHERN ZONES. BEST INSTABILITY (LIS OF -9/CAPE) CURRENTLY OVER NORTHEAST ZONES (ZN19). EXPECT TWO MAIN AREAS OF CONVECTION INTO THE EVENING HOURS. THE FIRST OVER THE SOUTH-CENTRAL HIGHLANDS WHICH COULD DRIFT INTO THE THE SOUTHERN SNAKE PLAIN. ANOTHER AREA EXPECTED TO TRACK ACROSS THE UPPER SNAKE HIGHLANDS. DRIER SOUTHWEST FLOW ACROSS FCST/A ON SATURDAY ALTHOUGH STILL A THREAT OF ISOL THUNDERSTORMS ACROSS THE MTNS. PRECIP SHOULD BECOME MORE WIDESPREAD ON SUNDAY AFTERNOON AS PACIFIC UPPER LOW ALONG CA COAST TRACKS INLAND AND EJECTS NORTHEAST ACROSS AREA. DEEP SOUTHERLY FLOW AHEAD OF THIS FEATURE WILL BRING MOISTURE BACK INTO REGION. BY MONDAY...UNSEASONABLY COLD UPPER LOW (LATEST RUN MUCH DEEPER) FCST TO TRACK INTO AREA. COLD FRONT FCST TO SLIDE ACROSS EASTERN ID MIDDAY. THIS COULD BE A BIG SEVERE WX EVENT DEPENDING ON THE TIMING OF COOLING ALOFT AND SFC FRONT. GFS MAY BE A BIT OVERDONE ON AMPLITUDE OF TROF BUT THE TREND HAS BEEN TO GRADUALLY DEEPEN THIS WAVE. UPPER LOW (COLD POOL ALOFT) WILL TRACK SLOWLY ACROSS AREA ON TUESDAY SO LINGERING SHOWERS/THUNDERSTORMS INTO TUE EVENING. DRIER AIR MASS (ZONAL FLOW) TO PUSH ACROSS AREA FOR MID WEEK ALTHOUGH CAN NOT RULE OUT ISOLATED MTN THUNDERSTORM EACH AFTN AND EVENINGS. WINTHER && .AVIATION...ISOLD TSTMS WITH GUSTY WINDS POSSIBLE OVER AND NEAR HIGH TERRAIN THIS EVENING. OTHERWISE...NO SIGNIFICANT WEATHER NEXT 24 HOURS WITH PREVAILING VFR CONDITIONS. WINTHER && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jun 23, 5:00 AM MDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT THU JUN 23 2005 IDZ017>025-031-032-241200- LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 500 AM MDT THU JUN 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING MAINLY ACROSS THE EASTERN HIGHLANDS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:00 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte, Power | 19 min |
| Jun 22, 6:18 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson | 27 min |
| Jun 22, 6:21 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Bonneville, Butte, Clark, Jefferson | 23 min |
| Jun 22, 6:27 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson, Madison | 48 min |
| Jun 22, 7:02 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison | 28 min |
| Jun 23, 5:32 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 14 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.